Acute Orbital Compromise after Intra-Arterial Chemotherapy in a Complex Retinoblastoma Associated with 13q Deletion Syndrome

Sophia El Hamichi, Dhariana Acon, Veronica Kon Graversen, Aaron S. Gold, Audina M. Berrocal, Timothy G. Murray

Research output: Contribution to journalArticlepeer-review

Abstract

Introduction: The intra-arterial chemotherapy (IAC) is increasingly used as a first-line therapy for retinoblastoma. The IAC has proved to be relatively safe. However, many local side effects of IAC have been described. Case Presentation: This case report describes a local side effect presenting as proptosis and myositis with vascular access difficulty of the middle meningeal artery, in a 2-year-old male with left eye diffuse multifocal stage Vb retinoblastoma complicated with retinal detachment. Discussion/Conclusion: IAC is assured to provide as efficient results in eliminating the tumor as the systemic chemotherapy, without causing the systemic side effects. It has become an alternative to systemic chemotherapy. A better understanding of the local side effects is required.

Original languageEnglish (US)
Pages (from-to)295-298
Number of pages4
JournalPediatric Neurosurgery
Volume55
Issue number5
DOIs
StatePublished - Dec 2020

Keywords

  • 13q deletion syndrome
  • Intra-arterial chemotherapy
  • Local complication
  • Retinoblastoma

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Surgery
  • Clinical Neurology

Fingerprint

Dive into the research topics of 'Acute Orbital Compromise after Intra-Arterial Chemotherapy in a Complex Retinoblastoma Associated with 13q Deletion Syndrome'. Together they form a unique fingerprint.

Cite this